On Friday, Nico will get Vincristine (the chemo that makes his legs and jaw hurt). He will get a lumbar puncture and they will inject more Methotrexate into his cerebrospinal fluid. He will again start the steroids that turn him into a bloated, raving maniac. And for the first time, he will also get a drug called Doxorubicin. He has had all the other drugs, and they are bad enough. But the Doxorubicin is toxic to his heart. In fact, it very commonly causes heart damage. Most of the time, the kids will not feel any effects of the damage it does, but the damage is still there. And it hurts our hearts to think of this drug being given to our little boy.
But this journey only has one path. We must continue to walk through this dark place and hope that there is light at the end. Please give Nico an extra thought/prayer/meditation on Friday. Just send a little love our way because we will need it.
P.S. This is a recent photo taken by "our photographer" and friend, Amber Schiavone - http://schiavonephotography.com/